Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 24, 2005, 3:16 PM CST for Jefferson Parish, Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2005, 3:16 PM CST (21:16 UTC)
- Expired
- Feb 24, 2005, 4:15 PM CST
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Lafourche Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:05 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 242119 SVRLIX LAC051-057-109-242215- /O.NEW.KLIX.SV.W.0002.050224T2116Z-050224T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 316 PM CST THU FEB 24 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA LAFOURCHE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF GALLIANO TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 415 PM CST * AT 310 PM CST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF COCODRIE TO 35 MILES SOUTH OF COCODRIE...EXTENDING WELL INTO THE GULF OF MEXICO...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... COCODRIE BY 335 PM CST PORT FOURCHON AND NEAR LEEVILLE BY 415 PM CST WIND GUSTS OF 60 TO 70 MPH HAVE BEEN REPORTED WITH THIS SQUALL LINE OFFSHORE. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...TO A SMALL INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2933 9103 2893 9086 2911 8975 2958 9003 $$
1 follow-up statement
000 WWUS54 KLIX 242143 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CST THU FEB 24 2005 LAC051-057-109-242215- /O.CON.KLIX.SV.W.0002.000000T0000Z-050224T2215Z/ LAFOURCHE LA-TERREBONNE LA-JEFFERSON LA- 345 PM CST THU FEB 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CST FOR JEFFERSON...TERREBONNE AND LAFOURCHE PARISHES... AT 338 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF GALLIANO TO WEST OF PORT FOURCHON EXTENDING INTO THE GULF OVER 50 MILES...MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... PORT FOURCHON BY 350 PM CST LEEVILLE BY 355 PM CST GOLDEN MEADOW BY 400 PM CST GRAND ISLE BY 405 PM CST WIND GUSTS OF 60 TO 70 MPH HAVE BEEN REPORTED WITH THIS SQUALL LINE OFFSHORE. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...TO A SMALL INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2933 9103 2893 9086 2911 8975 2958 9003 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:15 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 24, 12:15 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1215 PM CST THU FEB 24 2005 .DISCUSSION... UPDATED FORECAST TO ACCOUNT FOR SHORTWAVE PROGRESSION WHICH IS KNOCKING AT OUR WRN DOOR AT PRESENT. THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA DURING THE AFTERNOON AND EVENING HOURS. GREATEST INTENSITY WITH THESE STORMS IS EXPECTED TO CONTINUE OVER THE COASTAL WATERS. HOWEVER...JUST ABOUT EVERYONE SHOULD GET SOME OF THE WET STUFF AND MANY WILL HAVE A LIGHTING STRIKE OR TWO. NOT EXPECTING ANYTHING SEVERE OVER LAND. SOME OF MARINE STORMS WILL NEED TO KEEP WATCH OF. && .PRELIMINARY POINT TEMPS/POPS... MCB 57 44 58 40 / 70 30 10 0 BTR 61 47 60 42 / 70 60 10 0 MSY 63 52 61 47 / 70 50 20 0 GPT 64 48 60 45 / 40 50 30 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY IN EFFECT TONIGHT FOR PASCAGOULA TO ATCHAFALAYA RIVER OUT 60 NM EXCLUDING TIDAL LAKES. && 8
Hazardous weather outlook, Feb 24, 11:20 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CST THU FEB 24 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-250100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1120 AM CST THU FEB 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL CONTINUE EASTWARD ACROSS WESTERN LOUISIANA AND THE COASTAL WATERS AND INTO THE SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND EVENING. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO STAY FOR THE MOST PART BELOW SEVERE LIMITS. SOME PERIODS OF HEAVY RAINFALL WILL POSSIBLE AS THE SYSTEM MOVES THROUGH... ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA SOUTH OF THE LAKE AND OVER THE COASTAL WATERS...WHERE THE STORMS ARE EXPECTED TO HAVE THE GREATEST INTENSITY. SMALL CRAFT ADVISORIES FOR NORTHERLY WINDS AROUND 20 KNOTS HAVE BEEN POSTED FOR TONIGHT FROM PASCAGOULA TO THE ATCHAFALAYA RIVER OUT 60 NM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH PART OF FRIDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN MONDAY NIGHT THROUGH TUESDAY AS ANOTHER COLD FRONT PLUNGES THROUGH THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
In the hours before
Local storm report, Feb 24, 3:12 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM MARINE TSTM WIND 60 S COCODRIE 28.38N 90.66W
02/24/2005 68 MPH XXX XX SHIP
RELAYED REPORT FROM OIL RIG AT SHIP SHOAL 108 BY WFO LCH.
0245 PM MARINE TSTM WIND 65 S COCODRIE 28.31N 90.66W
02/24/2005 70 MPH XXX XX SHIP
RELAYED FROM OIL RIG 5229 BY WFO LCH.
&&
RRICKSLocal storm report, Feb 24, 3:12 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 PM CST THU FEB 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM MARINE TSTM WIND 39 SW COCODRIE 28.38N 90.66W
02/24/2005 68 MPH XXX XX RIG
RELAYED REPORT FROM OIL RIG AT SHIP SHOAL 108 BY WFO LCH.
0245 PM MARINE TSTM WIND 60 S COCODRIE 28.31N 90.66W
02/24/2005 70 MPH XXX XX RIG
RELAYED FROM OIL RIG 5229 BY WFO LCH.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:42 PM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 24, 3:35 PM CST | Special Marine Warning | LIX | 85 min | |
| Feb 24, 4:08 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 67 min |
| Feb 24, 4:48 PM CST | Special Marine Warning | LIX | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.